Alert archive / Oklahoma / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Tulsa, OK

March 13, 202522 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this red flag warning at Mar 13, 2025, 3:43 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 19 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2025, 3:43 AM CDT (08:43 UTC)
In effect from
Mar 14, 2025, 10:00 AM CDT
Expired
Mar 15, 2025, 5:14 AM CDT
In force
19 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 10:00 AM CDTHAIL 0.753 E Vinita, OK
Mar 14, 10:47 AM CDTHAIL 0.753 Ne Bella Vista, AR
Mar 14, 10:53 AM CDTHAIL 0.752 Se Bentonville, AR
Mar 14, 12:57 PM CDTNON-TSTM WND DMG2 E Owasso, OKApproximately 6 inch diameter and 20 foot long tree limb downed from non-convective winds. Time retrieved from security camera video. Other smaller limbs also downed during the day.
Mar 14, 1:06 PM CDTNON-TSTM WND GST 58Tulsa International Air, OK
Mar 14, 1:50 PM CDTNON-TSTM WND GST 58Tulsa Riverside Airport, OK
Mar 14, 1:55 PM CDTNON-TSTM WND GST 652 Ene Copan, OK
Mar 14, 2:00 PM CDTNON-TSTM WND GST 663 Ene Pawnee, OK
Mar 14, 2:00 PM CDTNON-TSTM WND GST 68Tulsa International Air, OK
Mar 14, 2:20 PM CDTNON-TSTM WND GST 603 Ene Pawnee, OK
Mar 14, 3:05 PM CDTNON-TSTM WND GST 613 Ene Pawnee, OK
Mar 14, 3:05 PM CDTNON-TSTM WND DMG4 Ese Owasso, OKReport of trees down along 76th Street north.
Mar 14, 4:07 PM CDTNON-TSTM WND GST 59Mcalester Regional Airp, OK
Mar 14, 4:24 PM CDTHAIL 0.883 Sw Bentonville, AR
Mar 14, 4:25 PM CDTNON-TSTM WND GST 603 Se Stuart, OK
Mar 14, 4:33 PM CDTNON-TSTM WND GST 60Davis Field, OK
Mar 14, 4:59 PM CDTTSTM WND GST 60Northwest Arkansas Regi, AR
Mar 14, 5:12 PM CDTHAIL 0.754 S Bentonville, AR
Mar 14, 5:13 PM CDTHAIL 0.751 E Bentonville, AR
Mar 14, 5:15 PM CDTHAIL 0.751 E Centerton, AR
Mar 14, 5:17 PM CDTNON-TSTM WND GST 66Davis Field, OK
Mar 14, 5:18 PM CDTTSTM WND DMG2 W Rogers, ARThunderstorm wind gusts damaged tree limbs, up to 2 inches in diameter.
Mar 14, 5:29 PM CDTHAIL 0.754 Ne Cave Springs, AR
Mar 14, 5:30 PM CDTNON-TSTM WND GST 595 Sse Haskell, OK
Mar 14, 5:31 PM CDTHAIL 1.251 N Rogers, AR
Mar 14, 5:32 PM CDTHAIL 0.882 W Rogers, AR
Mar 14, 5:34 PM CDTHAIL 12 E Cave Springs, AR
Mar 14, 5:35 PM CDTHAIL 13 N Rogers, AR
Mar 14, 5:47 PM CDTHAIL 1Gateway, AR
Mar 14, 6:05 PM CDTNON-TSTM WND DMGShady Grove, ARReport of a couple of power lines down. Some tin roof was also torn off. This damage was produced by non-thunderstorm winds estimated to be around 60 mph. Information was relayed by Broadcast Media.
Mar 14, 6:07 PM CDTHAIL 0.751 S Garfield, AR
Mar 14, 6:23 PM CDTNON-TSTM WND GST 62Drake Field, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
2759 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS84 KTSA 130843
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
343 AM CDT Thu Mar 13 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-132100-
/O.UPG.KTSA.FW.A.0001.250314T1500Z-250315T0100Z/
/O.NEW.KTSA.FW.W.0002.250314T1500Z-250315T0100Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
343 AM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND 
NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, 
  Madison, Crawford, Franklin, and Sebastian counties. In 
  Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, 
  Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South to southwest winds 30 to 50 mph with gusts 40 to
  60 mph. 

* HUMIDITY...Falling to 18 to 28 percent during the afternoon.

* TEMPERATURE...High temperatures in the mid 70s to around 80.

* IMPACTS...any fires that develop will spread dangerously 
  fast. Outdoor burning should be avoided on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 36 hours, 
favoring rapid growth and spread of any wildfires. The primary 
weather factors include stronger winds, lower humidities, and 
warmer temperatures.

&&

$$
7 follow-up statements
474 
WWUS84 KTSA 131945
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
245 PM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND 
NORTHWEST ARKANSAS...

.Very strong winds and dry air will move into the area following
the passage of a dryline Friday morning and afternoon. The 
combination of high winds, very low relative humidity values, and 
dry fuels will create extreme fire weather conditions across 
eastern Oklahoma and northwest Arkansas.

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
/O.CON.KTSA.FW.W.0002.250314T1500Z-250315T0100Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
245 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...

* AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, 
  Madison, Crawford, Franklin, and Sebastian counties. In 
  Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, 
  Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South to southwest winds 30 to 50 mph with gusts 40 to 
  65 mph.

* HUMIDITY...Falling to 10 to 25 percent during the afternoon.

* TEMPERATURE...High temperatures in the mid 70s to around 80.

* IMPACTS...Any fires that develop will spread dangerously fast.
  Outdoor burning should be avoided on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 36 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
313 
WWUS84 KTSA 140853
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
353 AM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT TODAY FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...

.Very strong winds and dry air will move into the area following
the passage of a dryline Friday morning and afternoon. The
combination of high winds, very low relative humidity values, and
dry fuels will create extreme fire weather conditions across
eastern Oklahoma and northwest Arkansas.

ARZ001-002-010-011-019-020-029-OKZ049-053>076-150100-
/O.CON.KTSA.FW.W.0002.250314T1500Z-250315T0100Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
353 AM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

* AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, 
  Madison, Crawford, Franklin, and Sebastian counties. In 
  Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, 
  Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South to southwest winds 30 to 50 mph with gusts 40 to 
  65 mph.

* HUMIDITY...Falling to 10 to 25 percent during the afternoon.

* TEMPERATURE...High temperatures in the mid 70s to around 80.

* IMPACTS...Any fires that develop will spread dangerously 
  fast. Outdoor burning should be avoided on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 36 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
968 
WWUS84 KTSA 141433
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
933 AM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT TODAY FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...

.Very strong winds and dry air will move into the area following
the passage of a dryline this morning and afternoon. The 
combination of high winds, very low relative humidity values, and 
dry fuels will create extreme fire weather conditions across 
eastern Oklahoma and northwest Arkansas.

ARZ001-002-010-011-019-020-029-OKZ049-053>076-142245-
/O.CON.KTSA.FW.W.0002.250314T1500Z-250315T0100Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
933 AM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA 
AND NORTHWEST ARKANSAS...

* AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, 
  Madison, Crawford, Franklin, and Sebastian counties. In 
  Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, 
  Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South to southwest winds 30 to 50 mph with gusts 40 to 
  65 mph.

* HUMIDITY...Falling to 10 to 25 percent during the afternoon.

* TEMPERATURE...High temperatures in the mid 70s to around 80.

* IMPACTS...Any fires that develop will spread dangerously fast.
  Outdoor burning should be avoided today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 36 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
484 
WWUS84 KTSA 141836
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
136 PM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT THROUGH 10 PM TODAY FOR VERY DRY 
AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST 
ARKANSAS...

.Very strong winds and dry air will continue to move into the 
area following the passage of a dryline this afternoon. The 
combination of high winds, very low relative humidity values and 
dry fuels will create extreme fire weather conditions across 
eastern Oklahoma and northwest Arkansas.

ARZ001-002-010-011-019-020-029-OKZ049-053>076-150300-
/O.EXT.KTSA.FW.W.0002.000000T0000Z-250315T0300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
136 PM CDT Fri Mar 14 2025

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...

* AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, 
  Madison, Crawford, Franklin, and Sebastian counties. In 
  Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, 
  Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South to southwest winds 30 to 50 mph with gusts 45 to 
  65 mph.

* HUMIDITY...Falling to 10 to 25 percent during the afternoon.

* TEMPERATURE...High temperatures in the mid 70s to around 80.

* IMPACTS...Any fires that develop will spread dangerously 
  fast. Outdoor burning should be avoided today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 36 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
971 
WWUS84 KTSA 150157
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
857 PM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT THROUGH 10 PM TODAY FOR VERY DRY
AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...

.Very strong winds and dry air will continue to move into the
area following the passage of a dryline this afternoon. The
combination of high winds, very low relative humidity values and
dry fuels will create extreme fire weather conditions across
eastern Oklahoma and northwest Arkansas.

ARZ001-002-010-011-019-020-029-150300-
/O.CAN.KTSA.FW.W.0002.000000T0000Z-250315T0300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
857 PM CDT Fri Mar 14 2025

...RED FLAG WARNING IS CANCELLED FOR WESTERN ARKANSAS...

The National Weather Service in Tulsa has cancelled the Red Flag
Warning. 

Fire weather conditions are expected to improve through the night. 

$$

OKZ049-053>076-151000-
/O.EXT.KTSA.FW.W.0002.000000T0000Z-250315T1200Z/
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
857 PM CDT Fri Mar 14 2025

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 AM CDT SATURDAY FOR
VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Osage, 
  Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, 
  Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, 
  Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, 
  Latimer, and Le Flore counties. 

* WIND...Southwest winds 15 to 25 mph with gusts to around 45 mph 
  becoming west-northwest at 10 to 20 mph with gusts around 40 mph.
  Diminishing late tonight. 

* HUMIDITY...15 to 25 percent rising to 50-60 percent towards sunrise. 

* TEMPERATURE...Temperatures falling into the mid 40s to lower 50s.

* IMPACTS...Any fires that develop will spread dangerously 
  fast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 36 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
464 
WWUS84 KTSA 150815
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
315 AM CDT Sat Mar 15 2025

...RED FLAG WARNING IN EFFECT THROUGH 7 AM TODAY FOR VERY DRY
AND WINDY CONDITIONS FOR MUCH OF SOUTHEASTERN OKLAHOMA...

OKZ054>067-150915-
/O.CAN.KTSA.FW.W.0002.000000T0000Z-250315T1200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
315 AM CDT Sat Mar 15 2025

...RED FLAG WARNING IS CANCELLED FOR NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has cancelled the Red Flag
Warning. 

Temperatures have fallen into the upper 40s and mid 50s behind the
passing cold front. Breezy winds will continue through the day but
temperatures will remain cool.

$$

OKZ049-053-068>076-151200-
/O.CON.KTSA.FW.W.0002.000000T0000Z-250315T1200Z/
Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
315 AM CDT Sat Mar 15 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING
FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF SOUTHEAST OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Cherokee, 
  Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, 
  Latimer, and Le Flore counties. 

* WIND...Southwest winds 15 to 25 mph with gusts to around 45 mph
  becoming west-northwest at 10 to 20 mph with gusts around 25
  mph. Diminishing around sunrise. 

* HUMIDITY...15 to 25 percent rising to 50-60 percent towards
  sunrise.

* TEMPERATURE...Temperatures falling into the mid 40s to lower
  50s by sunrise or mid morning.

* IMPACTS...Any fires that develop will spread dangerously fast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 36 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
154 
WWUS84 KTSA 151014
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
514 AM CDT Sat Mar 15 2025

OKZ049-053-068>076-151115-
/O.CAN.KTSA.FW.W.0002.000000T0000Z-250315T1200Z/
Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
514 AM CDT Sat Mar 15 2025

...RED FLAG WARNING IS CANCELLED SOUTHEAST OKLAHOMA...

The National Weather Service in Tulsa has cancelled the Red Flag
Warning. 

The fire weather risk has decreased with light winds and increasing
humidity values. Winds may become gusty at times today however cooler
temperatures and a slight chance of rain will limit fire weather
concerns.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:08 AM CDT, 3 hours 35 minutes earlier. Its key messages:

  • Updated at 1201 AM CDT Thu Mar 13 2025
  • Slight risk for severe thunderstorms in southeast Oklahoma and western Arkansas late this afternoon and evening.
  • Impactful weather day on Friday with dangerous fire weather conditions, strong winds, and some potential for strong and/or severe thunderstorms for far eastern parts of the forecast area.
  • Well above average temperatures through Friday; slightly cooler this weekend behind a weak and dry cold front.
Area forecast discussion, Mar 13, 12:08 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1208 AM CDT Thu Mar 13 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1201 AM CDT Thu Mar 13 2025

  - Slight risk for severe thunderstorms in southeast Oklahoma
    and western Arkansas late this afternoon and evening.

  - Impactful weather day on Friday with dangerous fire weather
    conditions, strong winds, and some potential for strong and/or
    severe thunderstorms for far eastern parts of the forecast
    area.

  - Well above average temperatures through Friday; slightly
    cooler this weekend behind a weak and dry cold front.

&&

.UPDATE...
Issued at 658 PM CDT Wed Mar 12 2025

WV imagery shows a PV max moving quickly east across TX late this
afternoon. At the surface, weak low pressure was centered over NW
OK. A dryline extended from south-central OK down into north-
central/northeast TX. Upper 50s to near 60 dewpoints resided over
southeast OK into west-central AR, where an instability axis was
in place. Deep layer shear was only marginally favorable for
severe storms north of the Red River. Trends in the CAM data thru
the afternoon have been toward less aggressive with storm coverage
north of the Red River. The stronger forcing for ascent and deep
layer shear will remain down in TX/ArkLaTex region. For this
update, reduced PoPs and thunder probs given trends. With the
instability in place, there's still potential for an isolated
severe storm as the forcing from the wave slides by. No other
mentionable changes made at this time.

Lacy

&&

.SHORT TERM...
(Tonight)
Issued at 240 PM CDT Wed Mar 12 2025

Compact fast moving wave currently over W TX with a narrow warm
sector corridor developing downstream across E TX into SE OK. This
airmass likely remains strongly capped with shallow boundary layer
moisture per 12z regional soundings. Forcing will strengthen
across this zone through the afternoon and most guidance develops
scattered to numerous storms from E TX into SE OK by late
afternoon. This seems reasonable though the northward extent of
storms will likely be limited given the meager moisture return.
Effective shear values support storm organization with sustained
updrafts and any well developed supercell could produce large hail
and locally strong winds. The higher chances for severe weather
are most likely confined to far SE OK and points southward with a
very low chance of severe weather into west central AR.

&&

.LONG TERM...
(Tomorrow through Wednesday)
Issued at 240 PM CDT Wed Mar 12 2025

Pleasant weather conditions Thursday as weak sfc high pressure
follows the aforementioned wave. Sfc pattern begins to reflect the
next storm system with winds strengthening late in the day and
steadily increasing through Thursday night.

The storm system which will impact the region on Friday continues
to be shown as unseasonably strong which is notable given the time
of the year. Intense sfc cyclone will deepen over SW KS and
strengthen further while tracking east and sharply NNE into the
upper midwest by sunrise Saturday. A corridor of strong forcing
will likely offset meager moisture return and yield an arc of
thunderstorms developing in or near NE OK or far NW AR by early
afternoon and racing eastward. A brief window of severe potential
would accompany any storms that could develop.

The primary and likely most dangerous aspect of this system will
be the intense winds and associated grassland fire spread rates
that will develop from late morning and persist through early
evening. Fcst soundings from available ensemble suites all support
deep mixing across much of E OK by early afternoon allowing
effective momentum transfer of the intense jet streak developing
in the base of the cyclone. Given the highly anomalous strength
of this system it is likely that the peak magnitudes of potential
will not be resolved in numerical guidance and the forecast wind
speeds have been strongly shifted away from a blended approach.
Furthermore, expect dewpoints to quickly fall by early afternoon
with the deep dry area expanding across the entire forecast area.
The combination of very low humidity values and high end wind
gusts will create dangerous grassland fire conditions especially
along and north of Interstate 40 which largely missed the recent
rainfall footprint. Fire starts should be avoided on Friday.

Winds decrease Friday night with pleasant weather expected over
the weekend. The next chance of thunderstorms will accompany a
cold front currently timed for early next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1201 AM CDT Thu Mar 13 2025

Mostly clear skies will persist through the forecast period, with
an increase in high clouds Thursday evening, but no rain. Winds
will be light through the remainder of the overnight period.
Southerly winds will develop Thursday late morning, with speeds of
around 10 kts, with some gusts to 20 kts or so by Thursday
evening. Strong low level wind shear will likely develop Thursday
night into Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  59  78  47 /   0   0  20  10
FSM   82  55  81  52 /   0   0  20  10
MLC   82  59  79  48 /   0   0  10  10
BVO   79  55  79  45 /   0   0  20  10
FYV   82  56  80  47 /   0   0  30  10
BYV   79  58  78  51 /   0   0  30  10
MKO   78  59  76  49 /   0   0  20  10
MIO   79  59  77  48 /   0   0  30  10
F10   79  60  76  48 /   0   0  10  10
HHW   78  58  78  50 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Friday morning through Friday evening
     for OKZ049-053>076.

     High Wind Watch from Friday morning through Friday evening for
     OKZ054>071.

AR...Fire Weather Watch from Friday morning through Friday evening
     for ARZ001-002-010-011-019-020-029.

     High Wind Watch from Friday morning through Friday evening for
     ARZ001-010.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...06
Hazardous weather outlook, Mar 12, 10:39 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1039 PM CDT Wed Mar 12 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1039 PM CDT Wed Mar 12 2025

...DAMAGING WIND AND FIRE EVENT EXPECTED FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...West-Central Arkansas.
	ONSET...Ongoing...ending by 1 AM.

DISCUSSION...

An upper storm system over the region could bring isolated to widely
scattered strong to severe storms this evening over west-central
Arkansas. Large hail and spotty damaging wind would be the main
threats. The threat ends by 1 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm...Very High Fire Weather...High Wind Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...

A powerful upper storm system will slide across the Plains on
Friday. Current model trends are pointing toward an extreme wind
event across northeast Oklahoma and far northwest Arkansas, with
damaging gusts in excess of 60 mph expected. In addition to the
wind, very low humidity and favorable fuel conditions will pose an
extreme fire weather danger threat across all of eastern Oklahoma
and western Arkansas.

There is some potential for thunderstorm development over
northwest Arkansas Friday afternoon before the storms race off to
the northeast. There is a limited severe weather risk, with hail
and wind the main threats.

Gusty south winds return early next week, once again raising fire
weather concerns across the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

Emergency managers and first responders will need to be on alert
Friday for the potential for rapidly spreading fires, downed power
lines from the wind, and potential damage to structures,
especially across northeast Oklahoma and far northwest Arkansas.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:56 PM CDTHigh Wind WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more30 hr
Mar 13, 1:56 PM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more32 hr

Nearby

Red Flag Warnings in Oklahoma, 2025Red Flag Warnings in Arkansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.